MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXT SET 78; SET, ADMINISTRATION, INTRAVASCULAR

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXT SET 78; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MZ9329
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd ext set 78 tubing occluded.The following information was provided by the initial reporter: nicu had 3 cases of lipid tubing alarming on alaris pump after 5-10 hours of infusion, when changed out the problem stopped.We thought it was lot # 24029369, so i pulled all of that lot and the problem has stopped.I have 32 of these with this lot#.We would like to return to bd and get a different lot# replacement.I only have one of the tubings to give back, the other 2 were tossed.---------------------------- customer response received on 17-sep-2024 1.Could you please specify, what kind of alarming occurred? alaris pump alarming occulsion 2.Was there any defect or damage found in the tubing? unable to flush 3.Was there any leakage happened? no.
 
Additional Manufacturer Narrative
Investigation results: it was reported that there was an occlusion after 5-10 hours of infusion.One used sample and 32 unused samples were returned for investigation.The sets were examined for defects and abnormalities.Dried lipids were found inside the used tubing.No other defects or abnormalities were observed.The used set was flushed with water, the lipid blockage was removed and the set flowed normally.Since normal flow was established after flushing the lipids out of the filter, the probable cause of the blockage is the lipids clogging the filter and the filter working properly by blocking the larger lipid globules.The customer complaint was verified but no product defects were observed.A device history record review for model mz9329 lot number 24029369 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 16feb2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD EXT SET 78
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20412601
Report Number9616066-2024-01459
Device Sequence Number20864288
Product Code ONB
UDI-Device Identifier10885403470127
UDI-Public(01)10885403470127(11)240216(17)270216(10)24029369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ9329
Device Lot Number24029369
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown